Drought, Catoosa
- When
- May 31, 12:00 AM EST to 11:59 PM EST
- Where
- Catoosa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.904, -85.138 (the zone’s center; the record gives no point)
D2 Severe drought conditions developed over far northwestern Georgia in late May in response to an extended period of below normal rainfall conditions that began earlier in the spring. The drought persisted through the summer and fall, spreading to include most of Georgia, and peaking in November.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
D2 Severe drought conditions developed over far northwestern Georgia in late May in response to an extended period of below normal rainfall conditions that began earlier in the spring. The drought persisted through the summer and fall, spreading to include most of Georgia, and peaking in November.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 30, 6:59 PM EST, 5 hours 1 minute earlier.
Area Forecast Discussion National Weather Service Peachtree City GA 759 PM EDT MON MAY 30 2016 .PREV DISCUSSION... /Issued 321 PM EDT MON MAY 30 2016/ SHORT TERM /Tonight through Tuesday Night/... The cu field on the west side of remnant circulation has really expanded in the last hour as CAPE values continue to rise to just over 1000 J/KG areawide. In addition to the increased clouds...isolated showers continue to pop up but thunder has been non-existent thus far. Although coverage will increase slightly...will limit to only low end chance in the grids for the northern tier and pretty much what you see is what you get. Circulation remains over the coast of the Carolinas through Tue afternoon keeping most of the deep moisture with it. We should see a more active Gulf seabreeze which could affect SW zones late in the day but by and large expect a carbon copy of todays activity with slight chance to low end chance pops mainly during the afternoon hours. Went close to guidance for both tonights lows with limited cloud cover as well as tomorrows highs. Deese LONG TERM /Wednesday through Monday/... Have made only minor changes to the forecast, particularly with the far extended periods. Overall forecast trends are still on track, so have avoided any wholescale changes. Previous forecast discussion follows. 31 && .AVIATION... 00Z Update... VFR conditions expected to continue through this TAF period. There are a few showers around the state but they should stay north and east of the ATL area TAF sites. Winds will start out of the NW then turn to the east overnight. The winds will turn back to the NW by 18z Tue. wind speeds will stay 10kt or less. No restrictions expected to VSBYs //ATL Confidence...00Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 65 89 68 88 / 20 30 20 20 Atlanta 69 89 70 88 / 20 20 20 20 Blairsville 61 82 62 82 / 20 30 30 40 Cartersville 63 90 65 89 / 20 20 20 20 Columbus 68 92 70 92 / 20 20 10 20 Gainesville 66 86 68 86 / 20 30 20 20 Macon 66 92 68 91 / 20 20 20 20 Rome 63 91 65 90 / 10 20 10 20 Peachtree City 63 89 65 89 / 20 20 20 20 Vidalia 69 91 71 90 / 20 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....NListemaa AVIATION...01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 930 PM EDT MON MAY 30 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 930 PM EDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORM CHANCES GRADUALLY INCREASE THROUGH THE WEEK AS A MORE MOIST AND UNSTABLE AIRMASS RETURNS TO THE REGION. THE GREATEST CHANCE FOR MORE WIDESPREAD DEVELOPMENT LOOKS TO BE MAINLY AFTERNOON AND EVENING PERIODS OF FRIDAY INTO SUNDAY AS A FRONTAL BOUNDARY MOVES INTO THE STATE. WEATHER HAZARDS EXPECTED... THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The national radar mosaic for the moment the first event began.
10 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2016Every state in 2016This day in weather historyWarnings in Georgia, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 670767, 670768, 670769, 670771, 670772, 670773, 670774, 670775, 670776, 670777.